Unknown

Dataset Information

A case report of anaphylactic shock caused by lidocaine.


ABSTRACT:

Rationale

Local anesthesia is a widely used technique for emergency wound closure, with lidocaine among the most commonly employed local anesthetics. Allergic reactions to lidocaine are rare, with anaphylaxis being even more uncommon.

Patient concerns and diagnosis

This report describes a 72-year-old male patient who presented with a right foot injury and underwent wound suturing under lidocaine local anesthesia. Although the procedure went smoothly, the patient developed dizziness, cold sweats, hypotension, and bradycardia 30 minutes later, leading to a diagnosis of anaphylaxis due to lidocaine allergy.

Interventions and outcomes

Immediate treatment for anaphylactic shock was initiated, including intramuscular administration of adrenaline, fluid resuscitation, anti-i

SUBMITTER: Mi JH 

PROVIDER: S-EPMC11771588 | biostudies-literature | 2025 Jan

REPOSITORIES: biostudies-literature